Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 12, NWS Buffalo, NY

February 2, 2009

NWS Buffalo, NY issued this small craft advisory at Feb 2, 2009, 3:36 PM EST. It took effect at Feb 3, 2009, 7:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2009, 3:36 PM EST (20:36 UTC)
In effect from
Feb 3, 2009, 7:00 AM EST
Expired
Feb 4, 2009, 3:18 AM EST
In force
20 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WHUS71 KBUF 022036
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EST MON FEB 2 2009

LOZ042>044-030445-
/O.NEW.KBUF.SC.Y.0012.090203T1500Z-090203T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
336 PM EST MON FEB 2 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
124 
WHUS71 KBUF 030833
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EST TUE FEB 3 2009

LOZ042>044-031645-
/O.EXT.KBUF.SC.Y.0012.090203T1200Z-090204T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
333 AM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
11 PM EST THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING
TO 11 PM EST THIS EVENING. 

BRISK NORTHEAST WINDS WILL BRING WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
870 
WHUS71 KBUF 031505
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1005 AM EST TUE FEB 3 2009

LOZ042>044-032315-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-090204T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1005 AM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

BRISK NORTHEAST WINDS WILL PRODUCE WAVES OF 4 TO 6 FEET. THE WINDS
WILL SUBSIDE THIS EVENING AND ALLOW WAVES TO LOWER TO UNDER 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
511 
WHUS71 KBUF 032036
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EST TUE FEB 3 2009

LOZ042>044-040445-
/O.EXT.KBUF.SC.Y.0012.000000T0000Z-090204T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
336 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

BRISK NORTH TO NORTHEAST WINDS WILL PRODUCE WAVES OF 4 TO 6 FEET.
THE WINDS WILL SUBSIDE ON WEDNESDAY AND ALLOW WAVES TO LOWER TO
UNDER 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
895 
WHUS71 KBUF 040218
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
918 PM EST TUE FEB 3 2009

LOZ042>044-041030-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-090204T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
918 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

BRISK NORTH TO NORTHEAST WINDS WILL PRODUCE WAVES OF 3 TO 6 FEET.
THE WINDS WILL SUBSIDE ON WEDNESDAY AND ALLOW WAVES TO LOWER TO
UNDER 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
393 
WHUS71 KBUF 040818
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
318 AM EST WED FEB 4 2009


LOZ042>044-040930-
/O.CAN.KBUF.SC.Y.0012.000000T0000Z-090204T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
318 AM EST WED FEB 4 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:31 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 2, 3:31 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EST MON FEB 2 2009

.SYNOPSIS...
AN INVERTED TROUGH WILL BRING SOME LIGHT SNOW TUESDAY ACROSS WESTERN
NEW YORK. AN ARCTIC BLAST OF COLD AIR WEDNESDAY WILL PROVIDE FOR
LAKE EFFECT SNOW SOUTH OF LAKE ONTARIO AND SOUTHEAST OF THE
LAKE ON THURSDAY. WARMER TEMPERATURES WILL ARRIVE BY THE END OF THE
WEEK WITH SOME SCATTERED LIGHT PRECIPITATION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WEAK AREA OF HIGH PRESSURE THIS EVENING OVER THE REGION WILL ALLOW
CLEAR SKIES OVER THE WEST. CLEARING SKIES ARE EXPECTED FARTHER EAST
AND NORTH AS JET INDUCED UPPER CLOUDINESS SLIDES FARTHER TO THE EAST
TONIGHT. EXPECT LOWS TONIGHT TO RANGE FORM THE UPPER TEENS TO AROUND
20 BUT WITH CLR SKIES A GOOD PORTION OF THE NIGHT ACROSS THE NORTH
COUNTRY TEMPS SHOULD DROP TO NEAR 10 TO THE LOW TEENS ACROSS
JEFFERSON COUNTY AND A GOOD PORTION OF LEWIS COUNTY. UPPER TROUGH
AND CLOSED 500MB LOW SETTLING INTO THE EASTERN LAKES REGION WILL
BRING MID CLOUDS AND A CHANCE OF SNOW TO THE WESTERN SOUTHERN TIER
AND COUNTIES WEST OF THE GENESEE VALLEY ON TUESDAY. HIGHS ON TUESDAY
SHOULD RECOVER TO THE MIDDLE TO UPPER 20S...BACK TO SLIGHTLY BELOW
NORMAL TEMPS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A HIGHLY AMPLIFIED PATTERN WILL BE IN PLACE TUESDAY NIGHT ACROSS
NORTH AMERICA WITH A LARGE RIDGE OVER THE WEST AND A DEEP TROUGH
OVER THE EASTERN HALF OF THE COUNTRY. EMBEDDED WITHIN THIS TROUGH
TUESDAY NIGHT WILL BE A DEEPENING STORM SYSTEM WHICH WILL BE WELL
OFF THE NEW ENGLAND COASTLINE WITH AN INVERTED TROUGH BACK ACROSS
THE SOUTHERN MID ATLANTIC AND TOWARDS THE SOUTHERN TIER. THIS WILL
BRING A SLIGHT CHANCE FOR SNOW EARLY TUESDAY NIGHT BUT AS THIS
TROUGH DIPS FURTHER SOUTHWARD THIS CHANCE WILL DIMINISH. SOUTH OF
LAKE ONTARIO TEMPERATURES AT 850MB BEGIN TO LOWER FROM NEAR -12C AT
00Z TO -19C ON THE GFS AND -16 ON THE NAM BY 12Z WEDNESDAY. WITH THE
INCREASE IN LAKE INSTABILITY AND THE NORTHERLY WINDS EXPECT LAKE
EFFECT SNOW IN THE FORM OF MULTIPLE BANDS OVER MUCH OF THE SOUTH
SHORE OF THE LAKE.

WEDNESDAY ARCTIC AIR CONTINUES TO POUR OVER THE REGION WITH
AFTERNOON HIGHS WELL BELOW NORMAL. WINDS WILL BACK TO MORE OF A
NORTHWESTERLY DIRECTION LATER IN THE DAY WEDNESDAY WHICH WOULD PUT
THE LAKE EFFECT SNOW POTENTIAL FROM LAKE ONTARIO SOUTHEAST OF THE
LAKE.

TEMPERATURES AT 850MB WILL BOTTOM OUT WEDNESDAY NIGHT AND WITH THE
UPPER LEVEL RIDGE AXIS STILL TO THE WEST WE SHOULD SEE TEMPERATURES
PLUMMET OVERNIGHT WEDNESDAY WITH A FEW SUB ZERO READINGS ACROSS THE
SOUTHERN TIER AND EAST OF LAKE ONTARIO THURSDAY MORNING. HAVE
FAVORED THE COLDER NAM MODEL GUIDANCE FOR THIS TIME PERIOD.

THURSDAY WILL BEGIN THE TRANSITION TO MORE SEASONAL TEMPERATURES
ACROSS THE REGION. BOTH THE GFS AND NAM BRING THE AXIS OF THE UPPER
LEVEL RIDGE ACROSS THE REGION DURING THE DAY WHICH WILL END THE LAKE
EFFECT SOUTHEAST OF LAKE ONTARIO DURING THE DAY. THE SFC HIGH
PRESSURE WILL SETTLE ACROSS THE SOUTHEAST U.S. BY THE END OF THE DAY
ALLOWING FOR A WARMING SOUTHWESTERLY WIND TO BEGIN. JUST SLIGHTLY
WARMER ON THURSDAY ALTHOUGH AFTERNOON TEMPERATURES WILL STILL BE
QUITE A BIT BELOW NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
TEMPERATURES WILL DROP LITTLE THURSDAY NIGHT WITH WAA ACROSS THE
REGION. A WARM FRONT WILL CROSS THE REGION THURSDAY NIGHT ACROSS THE
NORTHERN GREAT LAKES FROM THE WEST. THE AIR COLUMN WILL STILL BE
COLD ENOUGH TO SUPPORT A BIT OF SNOW WITH CHANCES HIGHER TOWARDS
THE NORTH.

FRIDAY A DEAMPLIFING PATTERN FORECASTED BY BOTH THE GFS AND ECMWF
WILL ALLOW FOR WARMER TEMPERATURES TO ADVANCE INTO THE REGION.
HIGH PRESSURE WILL BE ANCHORED OVER THE SOUTHEASTERN US WITH A
SOUTHWESTERLY FLOW ACROSS THE REGION. WITH A LITTLE
SUNSHINE...TEMPERATURES WILL BE ABLE TO CLIMB TOWARDS THE FREEZING
MARK FOR MUCH OF THE AREA. ACROSS EASTERN LAKE ONTARIO TEMPERATURES
WILL CLIMB TOWARDS THE UPPER 20S.

ANOTHER WARM FRONT WILL NEAR THE REGION ON FRIDAY NIGHT AND SATURDAY
MORNING. WITH TEMPERATURES AT 850MB NEAR ZERO OR ABOVE WILL HAVE TO
CONTEND WITH MIXED PRECIPITATION. THE HEAVIEST PRECIPITATION WILL
RIDE TO OUR WEST AND NORTH THIS WEEKEND BUT WE WILL STILL HAVE A
LITTLE RAIN AND OR SNOW PASSING THROUGH.

MODELS BEGIN TO DIVERGE TIMING OF SHORTWAVES FOR THE WEEKEND AND
INTO EARLY NEXT WEEK...BUT THE PATTERN APPEARS TO BE MORE SUPPORTIVE
OF ABOVE NORMAL TEMPERATURES THAN BELOW THROUGH THE END OF THE
FORECAST PERIOD.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
CONDITIONS WILL BE VFR ACROSS THE REGION THROUGH THE MAJORITY OF THE
TAF PERIOD WITH VARIABLE AMNTS OF MID TO UPPER LVL CLOUDS. LATER
TONIGHT...AROUND 06Z-09Z LOWER LEVEL MOISTURE WILL BEGIN TO INCREASE
IN THE WEST WITH SOME MVFR CIGS AND IFR VSBYS IN LIGHT FOG AROUND
11Z VCNTY KJHW.

TUESDAY...MVFR/IFR IN SCATTERED SNOW SHWRS VCNTY KJHW ELSEWHERE
GENERALLY VFR WITH SOME MVFR CIGS POSSIBLE IN THE WEST (KIAG-KBUF)
WITH CHANCE SNOW SHOWRS. WEDNESDAY AND THURSDAY...MVFR/IFR IN SCT
SNOW SHOWERS ESPECIALLY S AND SE OF LAKE ONTARIO.
FRIDAY...VFR.

&&

.MARINE...
NORTHEAST WINDS WILL INCREASE TUESDAY AS AN AREA OF LOW PRESSURE
STRENGTHENS OFF THE EASTERN SEABOARD. THIS WILL BRING THE NEXT ROUND
OF SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTH LAKE ONTARIO
NEARSHORE WATERS FROM MID MORNING THROUGH TUESDAY AFTERNOON.

&&

.CLIMATE...
JANUARY NUMBERS SHOW A COLD AND SNOWY MONTH. BUF AND ROC HAD
COLDEST JAN IN 5 YEARS AND WERE IN TOP 20 COLDEST IN 139 YRS.
SNOWFALL JUST A BIT ABOVE NORMAL BUT FREQUENCY WAS EXTREME. MORE
DETAILS IN THE NARRATIVES OF THE MONTHLY SUMMARIES /CLMS/ WHICH
WERE ISSUED 1130 AM SUNDAY AND ARE UNDER CLIMATE/LOCAL SECTION OF
OUR WEBSITE WWW.WEATHER.GOV/BUF.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EST TUESDAY FOR
         LOZ042>044.

&&

SYNOPSIS...SFM/THOMAS
NEAR TERM...WCH
SHORT TERM...SFM/THOMAS
LONG TERM...SFM/THOMAS
AVIATION...JJP/WCH
MARINE...WCH
CLIMATE...SFM
Hazardous weather outlook, Feb 2, 5:18 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EST MON FEB 2 2009

NYZ001>008-010>014-019>021-085-031030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
518 AM EST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.